MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6260-9-140
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 06/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: accolade tmzf hip stem #3; cat # 6020-0335; lot # 34081905.Trident hemispherical cluster hole shell; cat # 502-11-54e; lot # 36591102.6.5 cancellous bone screw 30mm; cat # 2030-6530-1; lot # mkhm8a.Trident 0 deg insert 40mm; cat # 623-00-40e; lot # mkh525.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Patient reported a primary right hip replacement on (b)(6) 2011.Patient reports right hip pain and would like to know the "metal contents" of implanted parts.Patient stated her doctor has ordered blood work to determine if any metal is found in her bloodstream.Patient noted doctor is also examining her back to see if any back issues are contributing to her hip pain.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event an event regarding pain involving a metal head was reported.The event of pain was confirmed but no device specific failure is confirmed.Method & results -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted.-clinician review: a review of the provided medical information by a clinical consultant indicated: "the event description from the product inquiry summary states: patient reported a primary right hip replacement on (b)(6) 2011.Patient reports right hip pain and would like to know the "metal contents" of implanted parts.Patient stated her doctor has ordered blood work to determine if any metal is found in her bloodstream.Patient noted doctor is also examining her back to see if any back issues are contributing to her hip pain.In 2011 the patient underwent a pressfit tha following a femoral neck fracture.Reportedly she never got to a pain free state but functioned reasonably well.In 2022 she developed pain in the posterolateral aspect of her hip that radiated in to her thigh.The pain was significant enough that it interfered with standing or walking for extended periods.She was seen by multiple providers including a spine specialist, and no definitive cause was identified.An x-ray report showed her hip to be in anatomic alignment.No mechanical abnormality was noted.Mris were performed of her right hip and lumbar spine.The hip mri identified tendinosis of the gluteus medius and minimus at their insertions.The lumbar mri did not identify any specific pathology.Blood chemistry was ordered and found to be normal.Serum metallic analysis was performed and an elevated cobalt level was identified at 4.8 with normal being (0.1 - 0.4).The conclusion of the providers was that the pain was primarily from the tendinosis, however one provider noted that the cobalt and chromium levels should be rechecked in one year.Elevated serum cobalt level is confirmed.The patient is noted definitive to have gluteus medius and minimus tendinosis confirmed by mri.No evidence of trunnionosis was provided in this limited documentation." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of the provided medical information by a clinical consultant indicated: "the event description from the product inquiry summary states: patient reported a primary right hip replacement on (b)(6) 2011.Patient reports right hip pain and would like to know the "metal contents" of implanted parts.Patient stated her doctor has ordered blood work to determine if any metal is found in her bloodstream.Patient noted doctor is also examining her back to see if any back issues are contributing to her hip pain.In 2011 the patient underwent a pressfit tha following a femoral neck fracture.Reportedly she never got to a pain free state but functioned reasonably well.In 2022 she developed pain in the posterolateral aspect of her hip that radiated in to her thigh.The pain was significant enough that it interfered with standing or walking for extended periods.She was seen by multiple providers including a spine specialist, and no definitive cause was identified.An x-ray report showed her hip to be in anatomic alignment.No mechanical abnormality was noted.Mris were performed of her right hip and lumbar spine.The hip mri identified tendinosis of the gluteus medius and minimus at their insertions.The lumbar mri did not identify any specific pathology.Blood chemistry was ordered and found to be normal.Serum metallic analysis was performed and an elevated cobalt level was identified at 4.8 with normal being (0.1 - 0.4).The conclusion of the providers was that the pain was primarily from the tendinosis, however one provider noted that the cobalt and chromium levels should be rechecked in one year.Elevated serum cobalt level is confirmed.The patient is noted definitive to have gluteus medius and minimus tendinosis confirmed by mri.No evidence of trunnionosis was provided in this limited documentation." the device was manufactured per material specification for wrought cocr alloy type astm f 1537.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
V40 COCR LFIT HEAD 40MM/+0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14865385
Report Number0002249697-2022-00948
Device Sequence Number20568788
Product Code JDI
UDI-Device Identifier07613327032727
UDI-Public07613327032727
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K061434
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2016
Device Model Number6260-9-140
Device Catalogue Number6260-9-140
Device Lot NumberMKDEVH
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2022
Supplement Date Received by Manufacturer09/02/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/06/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age68 YR
Patient SexFemale
Patient Weight64 KG